Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Jacksonville, FL

August 23, 2024Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 23, 2024, 5:03 PM EDT for Clay County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2024, 5:03 PM EDT (21:03 UTC)
Expired
Aug 23, 2024, 5:30 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS82 KJAX 232103
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Fri Aug 23 2024
 
FLZ132-232-425-232130-
Eastern Clay FL-Western Clay FL-Western Duval FL-
503 PM EDT Fri Aug 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLAY AND SOUTH
CENTRAL DUVAL COUNTIES THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doctors Inlet, or near Middleburg, moving south at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Orange Park, Middleburg, Fleming Island, Doctors Inlet, Lakeside,
Oakleaf Plantation, Bellair-Meadowbrook Terrace, Penney Farms, and
Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8183 3017 8170 2995 8172 3003 8199
TIME...MOT...LOC 2103Z 017DEG 8KT 3010 8181 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:19 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 23, 2:19 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
219 PM EDT Fri Aug 23 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 213 PM EDT Fri Aug 23 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

The mesolow from earlier today off the coastline of the FL/GA
border has "flattened out" a bit into more of a frontal wave,
though the wave continues to stream showers and some embedded
thunder into those same areas. Diurnal heating is also starting to
pop convection over interior northeast FL, which should continue
through the evening. The amount of dry air north of the front over
interior southeast GA will be too much for any convection to get
going over that area. The GA coastline and along/south of I-10
will be the main focus area for showers and thunderstorms this
afternoon and evening where the best moisture and convergence will
be located. Temperatures aloft are also quite cool, in the -7 to
-9C range at 500mb, which combined with the usual summer
instability could once again result in some strong to isolated
severe storms with gusts in the 40-60mph range. Slow storm
movement will be overall slow once again, and therefore localized
flooding will be the other main hazard. Temperatures will range
from low 80s over coastal GA to mid to upper 80s south and west.

Tonight, the onshore flow and frontal boundary in the region will
once again keep chances for showers and isolated thunderstorms in
the forecast for much of the coastal areas, where lows will be
generally in the mid to upper 70s. Inland, low 70s and some upper
60s over far interior southeast GA.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 213 PM EDT Fri Aug 23 2024

Above normal daily shower and thunderstorm activity is expected to
continue for coastal SE GA and much of NE FL as a surface front
wavers across north-central FL, with broad surface lows forming
just offshore of the local Atlantic seaboard bringing periods of
rainfall inland. Above the surface, deep layer moisture with
precipitable water 2 inches+ will continue to stream over NE FL
and coastal SE GA, while drier air gradually begins to funnel
southward across SE GA as an upper ridge builds NNW of the region.
This high and drier air will limit rain chances for inland SE GA
especially north of Waycross compared to coastal SE GA and NE FL.
Onshore, easterly low level winds will bring morning showers and
isolated coastal storms inland through the morning, with diurnally
enhanced convection erupting across inland zones into the
afternoon and early evening. Steering flow will continue to be
very weak (< 10 kts) which will continue to promote locally heavy,
potentially flooding, rainfall under slow moving storms and in
periodic training cells. The potential for isolated strong to
pulse severe storms will decrease this weekend as mid level temps
warm as the persistent mid/upper level trough across the eastern
GOMEX retrogrades as high pressure builds in to the north of the
region.

Given continued above normal storminess, temperatures will be mild
with highs generally in the mid/upper 80s with near 90 temps near
and west of the I-75 corridor and across inland SE GA. Mild low
temperatures will range in the 70s to possibly a few upper 60s
near the Altamaha River basin where drier air and lighter winds
are expected.

&&

.LONG TERM...
(Monday through next Friday)
Issued at 213 PM EDT Fri Aug 23 2024

High pressure will build north of the region early next week,
shunting the meandering front farther south as drier air filters
across the region from the north with precipitable water falling
below normal to about 1.5 inches Thu/Fri under easterly steering
flow. As rain chances decrease and return to mainly a diurnal sea
breeze region across NE FL, temperatures warm above normal values
with a strengthening ridge aloft. High temperatures will range in
the low/mid 90s as daily heat index values near 100-107 degF.

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Fri Aug 23 2024

Convection continues to stream onshore this along a frontal
boundary that has shifted towards the FL/GA border, affecting
JAX/CRG/SSI. Elsewhere, more convection is expected to develop
over the next 1-2 hours and continue through the evening hours.
Gusts up to 30 kts or higher and MVFR to possibly IFR can be
expected at times in any stronger SHRA or TSRA. MVFR ceilings will
be possible at times even outside of convection north and east of
GNV, and especially at SSI.

Tonight, some convection will be likely at least near the vicinity
of coastal sites, along with MVFR ceilings. TSRA and/or TEMPO
groups may be needed pending the extent of any SHRA/TSRA that does
develops.

&&

.MARINE...
Issued at 213 PM EDT Fri Aug 23 2024

Gusty onshore winds will prevail along with bands of showers and
thunderstorms across much of area waters through this evening.
The frontal boundary will remain situated over the northeast
Florida waters through Saturday before shifting southward on
Sunday and Monday. Onshore winds will weaken but will remain
persistent into early portions of next week, with periods of
showers and thunderstorms expected throughout our local waters.

Rip Currents: Onshore flow will keep rip current risk high at all
beaches through today, though falling to moderate Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  88  71  89 /  10  40  10  40
SSI  75  87  76  87 /  40  60  30  60
JAX  73  88  75  88 /  40  70  30  70
SGJ  74  88  76  89 /  50  70  30  70
GNV  71  89  73  88 /  40  70  10  80
OCF  71  90  74  90 /  40  70  10  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ124-125-133-
     138.

GA...High Rip Current Risk through late tonight for GAZ154-166.

AM...None.
&&

In the hours before

Local storm report, Aug 23, 3:05 PM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
305 PM EDT Fri Aug 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     Rain             3 WSW Harrietts Bluff   30.86N 81.63W
08/23/2024  M3.74 Inch       Camden             GA   Public

            Rainfall report so far today in Camden
            county via Wunderground weather map.

&&
Special weather statement, Aug 23, 3:45 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Fri Aug 23 2024

FLZ137-232-237-232015-
Western Clay FL-Eastern Putnam FL-Western Putnam FL-
345 PM EDT Fri Aug 23 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES THROUGH 415 PM EDT...

At 345 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Melrose Landing, or near Interlachen, moving east
at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Palatka, Interlachen, East Palatka, George's Lake, Florahome,
Bostwick, Melrose Landing, Bardin, Hollister, and Johnson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2958 8170 2957 8201 2975 8205 2984 8176
      2981 8161 2962 8161
TIME...MOT...LOC 1945Z 258DEG 11KT 2968 8195

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Aug 23, 3:49 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Fri Aug 23 2024

FLZ136-236-232015-
Eastern Alachua FL-Western Alachua FL-
349 PM EDT Fri Aug 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ALACHUA COUNTY
THROUGH 415 PM EDT...

At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
University Of Florida, or 7 miles southwest of Gainesville, moving
southeast at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Gainesville and University Of Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2960 8252 2975 8244 2956 8219 2948 8236
      2948 8240
TIME...MOT...LOC 1948Z 315DEG 9KT 2959 8241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Aug 23, 4:20 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Fri Aug 23 2024

FLZ232-237-232100-
Western Clay FL-Western Putnam FL-
420 PM EDT Fri Aug 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUTNAM AND
SOUTHWESTERN CLAY COUNTIES THROUGH 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
George's Lake, or 11 miles northeast of Interlachen, moving southwest
at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Interlachen, Melrose Landing, George's Lake, Bardin, Hollister, Lake
Geneva, Florahome, Putnam Hall, Carraway, and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2955 8190 2978 8205 2980 8205 2991 8173
      2974 8164
TIME...MOT...LOC 2020Z 062DEG 10KT 2977 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Aug 23, 4:42 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
442 PM EDT Fri Aug 23 2024

FLZ031-232-237-232130-
Western Clay FL-Western Putnam FL-Bradford FL-
442 PM EDT Fri Aug 23 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BRADFORD...
NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES THROUGH 530 PM
EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsley, or 8 miles south of Middleburg, moving southwest at 15 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Keystone Heights, George's Lake, Lake Geneva, and Penney Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3003 8193 2999 8179 2974 8183 2974 8197
      2983 8213
TIME...MOT...LOC 2041Z 035DEG 11KT 2992 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Aug 23, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Fri Aug 23 2024

FLZ132-232-425-232130-
Eastern Clay FL-Western Clay FL-Western Duval FL-
503 PM EDT Fri Aug 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLAY AND SOUTH
CENTRAL DUVAL COUNTIES THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doctors Inlet, or near Middleburg, moving south at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Orange Park, Middleburg, Fleming Island, Doctors Inlet, Lakeside,
Oakleaf Plantation, Bellair-Meadowbrook Terrace, Penney Farms, and
Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8183 3017 8170 2995 8172 3003 8199
TIME...MOT...LOC 2103Z 017DEG 8KT 3010 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:06 PM EDTSpecial Weather StatementJAXClay39 min
Aug 23, 6:45 AM EDTSpecial Weather StatementJAXNassau45 min
Aug 23, 6:49 AM EDTAreal Flood AdvisoryJAXNassau116 min
Aug 23, 7:12 AM EDTSpecial Weather StatementJAXDuval48 min
Aug 23, 7:21 AM EDTAreal Flood WarningJAXNassau114 min
Aug 23, 7:37 AM EDTAreal Flood WarningJAXNassau113 min
Aug 23, 8:22 AM EDTAreal Flood AdvisoryJAXNassau113 min
Aug 23, 9:32 AM EDTAreal Flood AdvisoryJAXNassau118 min
Aug 23, 1:49 PM EDTSpecial Weather StatementJAXMarion26 min
Aug 23, 1:54 PM EDTSpecial Weather StatementJAXGilchrist36 min
Aug 23, 2:00 PM EDTSpecial Weather StatementJAXDuval30 min
Aug 23, 2:11 PM EDTSpecial Weather StatementJAXDuval49 min
Aug 23, 2:17 PM EDTAreal Flood AdvisoryJAXDuval3 hr
Aug 23, 2:20 PM EDTSpecial Weather StatementJAXMarion40 min
Aug 23, 2:41 PM EDTSpecial Weather StatementJAXSaint Johns49 min
Aug 23, 2:44 PM EDTSpecial Weather StatementJAXFlagler46 min
Aug 23, 2:59 PM EDTSpecial Weather StatementJAXMarion46 min
Aug 23, 3:04 PM EDTSpecial Weather StatementJAXAlachua41 min
Aug 23, 3:05 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Aug 23, 3:22 PM EDTSpecial Marine WarningJAX53 min
Aug 23, 3:45 PM EDTSpecial Weather StatementJAXPutnam30 min
Aug 23, 3:49 PM EDTSpecial Weather StatementJAXAlachua26 min
Aug 23, 4:12 PM EDTSpecial Marine WarningJAX63 min
Aug 23, 4:14 PM EDTAreal Flood AdvisoryJAXPutnam3 hr
Aug 23, 4:20 PM EDTSpecial Weather StatementJAXPutnam40 min
Aug 23, 4:42 PM EDTSpecial Weather StatementJAXClay48 min
Aug 23, 4:45 PM EDTAreal Flood AdvisoryJAXClay, Putnam3 hr
Aug 23, 5:07 PM EDTAreal Flood AdvisoryJAXPutnam3 hr
Aug 23, 5:18 PM EDTSpecial Weather StatementJAXMarion27 min
Aug 23, 5:50 PM EDTSpecial Weather StatementJAXMarion25 min
Aug 23, 6:08 PM EDTSpecial Weather StatementJAXFlagler37 min
Aug 23, 6:10 PM EDTSpecial Marine WarningJAX38 min
Aug 23, 6:46 PM EDTSpecial Weather StatementJAXGilchrist29 min
Aug 23, 7:51 AM EDTAreal Flood AdvisoryJAXCamden114 min
Aug 23, 2:15 PM EDTAreal Flood AdvisoryJAXCamden, Glynn3 hr

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.